MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 145-5091-150
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id 105-5091-150 (b531159); product type: ; implant date n/a; explant date n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that 2 echelon catheters were cracked.It was reported that the echelon catheters were shaped with a shaping needle and heated to set.When the shaping needle was pulled out and ready to deliver the echelons, a crack was found at the tip of both echelons.It was noted that the catheters were ruptured (intact).The ruptures were located in the distal section.There was no friction or difficulty during delivery.There was no other damage to the catheters.The catheters did not enter the body.The reported devices and any accessory devices were prepared and the catheters were flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a navien guide catheter and 0.014 transcend guidewire.
 
Event or Problem Description
Additional information was received that the cause of the catheter cracks were not determined.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis of 145-5091-150, lotno:b573091 as found condition: two echelon-10 micro catheters were returned for analysis within a shipping box; within individual sealed plastic biohazard pouches and within individual dispenser coils.It is not possible to determine which device belongs to which pli (as both tips were shaped) and will be analyzed together.Visual inspection/damage location details: (first echelon-10) no damages were found with the echelon-10 hub.No damages or irregularities were found with the echelon-10 micro catheter body.The distal tip and distal marker band were found crushed.The catheter tip appears to have been shaped.The tip was found kinked.The catheter wall was found thinning and with a small break at the thinning/kinked location.(second echelon-10) no damages were found with the echelon-10 hub.No damages or irregularities were found with the echelon-10 micro catheter body.The distal tip and distal marker band were found crushed.The catheter tip appears to have been shaped.The tip was found kinked.The catheter wall was found thinning.No catheter breaks were found.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter separation/break¿ was confirmed for one of the returned echelon-10.However, similar damages was found for both devices.Customer reported that the break was found following tip shaping.Possible causes of the break are using a heat source other than steam, holding the catheter tip too close to the heat source (1 inch), not using the shaping mandrel, due to holding the device against the heat source too long (approximately 10 seconds), or removing the shaping mandrel prior to allowing the catheter to cool.The catheter walls were found thinning, potentially due to the steam shaping, or due to the kinking.The break would have occurred at the thinning location.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19583367
Report Number2029214-2024-01116
Device Sequence Number7326851
Product Code KRA
UDI-Device Identifier00847536006256
UDI-Public00847536006256
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number145-5091-150
Device Catalogue Number145-5091-150
Device Lot NumberB573091
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by ManufacturerNot provided
08/02/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date07/22/2024
08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown